Alert archive / Kansas / Wind Advisories in 2019

Wind Advisory 19, NWS Wichita, KS

November 10, 201921 counties in Kansas

NWS Wichita, KS issued this wind advisory at Nov 10, 2019, 2:41 PM CST for 21 counties in Kansas. It took effect at Nov 11, 2019, 3:00 AM CST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Nov 10, 2019, 2:41 PM CST (20:41 UTC)
In effect from
Nov 11, 2019, 3:00 AM CST
Expired
Nov 11, 2019, 1:51 PM CST
In force
11 hr
Issued by
NWS Wichita, KS
All 21 counties

Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 37 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 8.7 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2019-11-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2019-11-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -131 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2249 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
-131 m²/s²
0-3 km storm-relative helicity
-51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

628 
WWUS73 KICT 102041
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
241 PM CST Sun Nov 10 2019

KSZ032-033-047>052-067>069-082-083-091>094-098-099-111045-
/O.NEW.KICT.WI.Y.0019.191111T0900Z-191111T2000Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Reno-Harvey-Butler-Kingman-Sedgwick-Harper-Sumner-Cowley-Elk-
Chautauqua-Montgomery-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hillsboro, Marion, Peabody, Hutchinson, Newton, 
El Dorado, Augusta, Andover, Rose Hill, Kingman, Derby, 
Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, 
Harper, Attica, Wellington, Winfield, Arkansas City, Howard, 
Moline, Longton, Grenola, Sedan, Cedar Vale, Coffeyville, 
and Independence
241 PM CST Sun Nov 10 2019

...WIND ADVISORY IN EFFECT FROM 3 AM TO 2 PM CST MONDAY...

* WHAT...North winds 25 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...Portions of Central, South Central and Southeast 
  Kansas.

* WHEN...From 3 AM to 2 PM CST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  High profile vehicles may become difficult to operate on the
  highway. This will especially be true on east and west oriented
  highways.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle on east and west oriented roads and highways. 
Secure outdoor objects.

&&

$$

Metzger
2 follow-up statements
531 
WWUS73 KICT 110910
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
310 AM CST Mon Nov 11 2019

KSZ053-070-112000-
/O.EXA.KICT.WI.Y.0019.000000T0000Z-191111T2000Z/
Chase-Greenwood-
Including the cities of Cottonwood Falls, Strong City, Eureka, 
and Madison
310 AM CST Mon Nov 11 2019

...WIND ADVISORY IN EFFECT UNTIL 2 PM CST THIS AFTERNOON...

* WHAT...North winds 25 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Chase and Greenwood Counties.

* WHEN...From Early This Morning until 2 PM CST This Afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. High profile vehicles may become difficult to operate 
  on the highway. This will especially be true on east and west 
  oriented highways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ032-033-047>052-067>069-082-083-091>094-098-099-112000-
/O.CON.KICT.WI.Y.0019.000000T0000Z-191111T2000Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Reno-Harvey-Butler-Kingman-Sedgwick-Harper-Sumner-Cowley-Elk-
Chautauqua-Montgomery-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hillsboro, Marion, Peabody, Hutchinson, Newton, 
El Dorado, Augusta, Andover, Rose Hill, Kingman, Derby, 
Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, 
Harper, Attica, Wellington, Winfield, Arkansas City, Howard, 
Moline, Longton, Grenola, Sedan, Cedar Vale, Coffeyville, 
and Independence
310 AM CST Mon Nov 11 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM CST THIS
AFTERNOON...

* WHAT...North winds 25 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of Central, South Central and Southeast 
  Kansas.

* WHEN...From Early This Morning until 2 PM CST This Afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. High profile vehicles may become difficult to operate 
  on the highway. This will especially be true on east and west 
  oriented highways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle on east and west oriented roads and highways.
Secure outdoor objects.

&&

$$
011 
WWUS73 KICT 111951
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
151 PM CST Mon Nov 11 2019

KSZ032-033-047>053-067>070-082-083-091>094-098-099-112100-
/O.CAN.KICT.WI.Y.0019.000000T0000Z-191111T2000Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-Butler-Greenwood-Kingman-Sedgwick-Harper-Sumner-
Cowley-Elk-Chautauqua-Montgomery-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, 
Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, 
Rose Hill, Eureka, Madison, Kingman, Derby, Haysville, Bel Aire, 
Park City, Valley Center, Wichita, Anthony, Harper, Attica, 
Wellington, Winfield, Arkansas City, Howard, Moline, Longton, 
Grenola, Sedan, Cedar Vale, Coffeyville, and Independence
151 PM CST Mon Nov 11 2019

...WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 2PM...

The north winds had diminished some across the area, but winds
will still be quite blustery. with north winds at 25 mph gusting 
to 35 mph. 

$$

Ketcham

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Nov 10, 11:46 AM CST, 2 hours 55 minutes earlier.

Area forecast discussion, Nov 10, 11:46 AM CST, 2 hours 55 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
1146 AM CST Sun Nov 10 2019

.SHORT TERM...(Today through Tuesday night)
Issued at 329 AM CST Sun Nov 10 2019

A ridge along the Pacific Coast will build today and amplify through
the day tomorrow to drive an arctic airmass through the Central
Plains and into the South Central Plains. At the sfc, the northerly
wind shift along the leading edge of a the cold front will continue
to make its way through the area today, well ahead of the highly
anticipated arctic airmass. Since the strong 850 baroclinic zone and
cold air advection will be lagging quite a bit, one more nice fall
day is forecast today before winter makes a comeback. Expecting
temperatures to reach into the mid 50s in central KS and mid 60s
across south central and southeast KS today.

Light rain may develop later this evening across portions of
southern KS as southerly moisture transport increases ahead of the
cold front. Models continue to be trending drier so any rain
should be on the lighter side.

As the arctic air continues to seep into the area overnight, the
rain will mix with freezing rain tomorrow morning and then mix with
snow by late morning.  The best chance of freezing rain/freezing
drizzle looks to be across southeast Kansas.  Additionally, light
snow/ snow flurries will be possible in the morning across central
KS and drift south throughout the morning as the 850 mb baroclinic
zone and frontogenesis drift south through the area. Went with
lighter POPs and mainly flurries along this feature since
appreciable moisture continues to be lacking with current runs.

As the coldest temperatures arrive, the chance of precipitation
decreases therefore limiting any accumulation. While very little to
no snow and ice accumulation is expected, even trace amounts of
freezing rain can cause hazardous conditions especially on elevated
surfaces. The transition to freezing rain will occur during the
early commute hours Monday morning which could impact morning
travel.

Unfortunately, some of the best cold air advection will occur
throughout the day tomorrow therefore limiting the days high
temperatures to the upper 20s and low 30s across the area. Winds
were again trended up as in recent forecasts which continues to
trigger an enhanced fire threat area as well as very cold wind
chills through the day tomorrow. Wind chills in the single digits
and teens are expected throughout the day making for a bone
chilling start to the work week.

As high pressure pushes in tomorrow night, clear skies will
aid in reaching potential record low temperatures across the area.
Trended tomorrow nights temperatures down given set up combined
with MSLP still trending 3 standard anomalies above normal. This
pushes morning lows in the single digits and low teens across the
forecast area. As high pressure translates southeast Tuesday,
southerly sfc flow will return, as will 850 mb warm advection.
However, temperatures will will be recovering from the early
morning (potentially record) lows thus will only climb into the
mid 30s to low 40s.

.LONG TERM...(Wednesday through Saturday)
Issued at 329 AM CST Sun Nov 10 2019

Another mid level trough is expected mid week but the models
continue to signal a dry atmosphere. Ridging looks to set up late
next week to continue the dry conditions through the end of the
work week and to start next weekend. Thereafter models diverge
greatly with the next feature that may bring precip chances back
in the forecast.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1144 AM CST Sun Nov 10 2019

VFR conditions will prevail for the first 6 to 8 hours, but after
that, expect deteriorating aviation conditions as a strong cold
front pushes south with a wind shift to the north.

As the front pushes south, expect cigs to become MVFR for most
locations, as a mix of precipitation develops initially over
southern and SE KS.  Expect this precipitation to begin as -DZ or
-RA, for the KICT and KCNU taf locations late this evening.  But as
colder air filters south, expect the precip to changeover to a mix
of wintry precipitation, with a chance of -FZDZ or -SN for portions
of central KS.  Could see an area of light snow (-SN) or flurries
translate south across the region by Mon morning.

Ketcham

&&

.FIRE WEATHER...
Issued at 329 AM CST Sun Nov 10 2019

Tomorrow, strong northerly winds of 25-30 mph will support a Very
High grassland fire danger threat for portions of east central,
south central, and southeast KS. This threat will diminish some for
areas that receive snow or freezing rain tomorrow morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    66  28  32  13 /   0  30  10   0
Hutchinson      63  24  31   8 /   0  20  10   0
Newton          63  24  30  11 /   0  20  10   0
ElDorado        65  27  30  12 /   0  30  10   0
Winfield-KWLD   68  30  33  13 /   0  30  20   0
Russell         56  22  29   8 /   0  10  20   0
Great Bend      59  23  29   9 /   0  10  20   0
Salina          57  24  30   8 /   0  10  20   0
McPherson       60  24  29   7 /   0  10  10   0
Coffeyville     66  32  35  15 /   0  60  30   0
Chanute         63  29  32  14 /   0  50  20   0
Iola            62  28  31  13 /   0  40  20   0
Parsons-KPPF    65  31  34  14 /   0  60  20   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...KMB
LONG TERM...KMB
AVIATION...Ketcham
FIRE WEATHER...KMB
Hazardous weather outlook, Nov 10, 9:26 AM CST, 5 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
926 AM CST Sun Nov 10 2019

KSZ032-033-047>053-067>072-082-083-091>096-098>100-111530-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
926 AM CST Sun Nov 10 2019

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Today and Tonight

There is a chance for a wintry mix of freezing rain and snow late
tonight into tomorrow morning across portions of south central and
southeast Kansas. A dusting of snow accumulations or light glazing
on elevated surfaces can not be ruled out. A major winter storm is
not expected.

Wind chills late tonight into tomorrow morning will be in the
single digits and teens across central, south central, and
southeast Kansas.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

There is a chance for a wintry mix of freezing rain and snow late
tomorrow morning across portions of south central and southeast
Kansas. A dusting of snow accumulations or light glazing on
elevated surfaces can not be ruled out. A major winter storm is not
expected.

Highs tomorrow and Tuesday will be in the upper 20s and 30s.
Overnight lows will be in the single digits and teens with wind
chills near zero and the single digits possible Monday and Tuesday
mornings.

Very High grassland fire danger expected Monday portions of east
central, south central, and southeast Kansas.

Very High grassland fire danger expected across portions of
southeast Kansas on Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated today or tonight.

&&

For a graphical version of this information, see our webpage at:
http://weather.gov/wichita/hwo/

KMB/Ketcham

Nearby

Wind Advisories in Kansas, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.